MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. KITTNER; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY

MEDSORB DOMINICANA, S.A. KITTNER; DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 28-0801
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (call 47644) was received for a kittner dissector (part 28-0801, lot 49522547) that failed during a procedure.The cotton tip separated from the dissector while in use in a patient.A sample was returned for evaluation.The investigation is ongoing at this time.When new information is received, this report will be updated.
 
Event or Problem Description
Small delay with procedure getting a new kittner tip.The entire gauze tip came off of the end of the dissector while in use in the patient.
 
Additional Manufacturer Narrative
Root cause: the raw material is supplied to deroyal by medsorb dominicana.Therefore, a supplier corrective action request was issued to medsorb.In its response, medsorb stated the root cause is believed to be an isolated anomaly.No evidence was found that a failure occurred during device manufacturing.All parts within the lot passed a 100 percent automated tip retention check.Corrective action: in its scar response, medsorb stated production personnel have been notified and will continue to closely monitor the situation.If any additional defects are found, the investigation will be reopened.Investigation summary an internal complaint (call 47644) was received for a kittner dissector (part 28-0801, lot 49522547) that failed during a procedure.The cotton tip separated from the dissector while in use in a patient.A sample was returned for evaluation.This was not the actual defective device but a box of unopened representative samples matching the lot number reported in the complaint.A review of the device history record showed no discrepancies that would have contributed to the reported issue.A check of raw material at deroyal's manufacturing plant showed no discrepancies in the stock on hand.The raw material is supplied to deroyal by medsorb dominicana.Therefore, a supplier corrective action request (scar) was issued to medsorb.A response was received and accepted september 13, 2019 by deroyal personnel.Deroyal has sold 11,439 cases of 28-0801 from july 2017 to present.During the same period, a total of three complaints were received for this part number, which equates to a complaint-to-sales ratio of 0.0002 or 0.026 percent.Deroyal will continue to monitor post-market feedback and will recognize in the future if a trend develops.The investigation is complete at this time.If new information is received, this report will be updated.
 
Event or Problem Description

Brand Name
KITTNER
Common Device Name
DISSECTOR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial
san pedro de macoris
san pedro de macori,
DR 
MDR Report Key8883374
Report Number2320762-2019-00004
Device Sequence Number18911749
Product Code GDI
UDI-Device Identifier50749756025350
UDI-Public50749756025350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-0801
Device Lot Number49522547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1